Alert archive / California / High Surf Advisories in 2016

High Surf Advisory 5, NWS San Diego, CA

January 28, 2016Orange County, San Diego County, California

NWS San Diego, CA issued this high surf advisory at Jan 28, 2016, 12:55 AM PST for Orange County, San Diego County, California. It took effect at Jan 28, 2016, 10:00 PM PST. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2016, 12:55 AM PST (08:55 UTC)
In effect from
Jan 28, 2016, 10:00 PM PST
Expired
Jan 30, 2016, 10:00 PM PST
In force
48 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 8.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2016-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2016-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3631 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

737 
WHUS46 KSGX 280855
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1255 AM PST THU JAN 28 2016

...HIGH SURF TONIGHT THROUGH SATURDAY...

.A LARGE WEST-NORTHWEST SWELL WITH A LONG PERIOD WILL BUILD
TONIGHT...PEAK FRIDAY AFTERNOON AND NIGHT...BEFORE SUBSIDING
SATURDAY. THIS WILL PRODUCE HIGH SURF WITH HIGHEST SURF NORTH OF
NEWPORT BEACH AND SOUTH OF CARDIFF. STRONG RIP CURRENTS WILL
OCCUR AS WELL...RESULTING IN DANGEROUS SWIMMING CONDITIONS.

CAZ043-552-282200-
/O.CAN.KSGX.BH.S.0004.160129T0600Z-160131T0600Z/
/O.NEW.KSGX.SU.Y.0005.160129T0600Z-160131T0600Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
1255 AM PST THU JAN 28 2016

...HIGH SURF ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM
PST SATURDAY. 

* WAVES AND SURF...4 TO 8 FEET WITH SETS UP TO 12 FEET. HIGHEST
  SURF NORTH OF NEWPORT BEACH AND SOUTH OF CARDIFF.

* TIMING...INCREASING TONIGHT...PEAKING FRIDAY AFTERNOON AND
  EVENING...AND GRADUALLY SUBSIDING SATURDAY.

* TIDES...HIGHEST TIDES AROUND 4.8 FEET AROUND 12 AND 1 AM ON
  FRIDAY AND SATURDAY.

* IMPACTS...HIGH SURF AND STRONG RIP CURRENTS CREATING DANGEROUS
  SWIMMING CONDITIONS. MINOR BEACH EROSION POSSIBLE DURING HIGH
  TIDES. LARGER WAVES MAY OVER-TOP JETTIES AND SEA WALLS.

* OUTLOOK...A STORM WILL PRODUCE A LARGE WIND SWELL AND CHOPPY
  HIGH SURF SUNDAY AFTERNOON THROUGH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MM
8 follow-up statements
786 
WHUS46 KSGX 282004
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1204 PM PST THU JAN 28 2016

...HIGH SURF TONIGHT THROUGH SATURDAY...

.A LARGE WEST-NORTHWEST SWELL WITH A LONG PERIOD WILL BUILD
RAPIDLY TONIGHT THROUGH FRIDAY MORNING...AND PEAK FRIDAY
AFTERNOON AND NIGHT BEFORE SUBSIDING SATURDAY. THIS WILL PRODUCE
HIGH SURF WITH HIGHEST SURF NORTH OF NEWPORT BEACH AND SOUTH OF
ENCINITAS. STRONG RIP CURRENTS WILL OCCUR AS WELL...RESULTING IN
DANGEROUS SWIMMING CONDITIONS.

CAZ043-552-290430-
/O.CON.KSGX.SU.Y.0005.160129T0600Z-160131T0600Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
1204 PM PST THU JAN 28 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 PM PST SATURDAY...

* WAVES AND SURF...6 TO 10 FEET WITH SETS TO 12 FEET NORTH OF
  NEWPORT BEACH AND SOUTH OF ENCINITAS. ELSEWHERE...4 TO 7 FEET.

* TIMING...INCREASING TONIGHT...PEAKING FRIDAY AFTERNOON AND 
  EVENING...AND GRADUALLY SUBSIDING SATURDAY. 

* TIDES...HIGHEST TIDES AROUND 4.7 TO 4.9 FEET BETWEEN AROUND
  MIDNIGHT AND 1 AM. LOWEST TIDES AROUND 1.8 TO 2.4 FEET BETWEEN 6
  AND 7 PM. 

* IMPACTS...HIGH SURF AND STRONG RIP CURRENTS CREATING DANGEROUS
  SWIMMING CONDITIONS. MINOR BEACH EROSION POSSIBLE. LARGER WAVES
  MAY OVER-TOP JETTIES AND SEA WALLS.

* OUTLOOK...A STORM SYSTEM WILL PRODUCE A LARGE NORTHWESTERLY WIND
  SWELL AND CHOPPY HIGH SURF CONDITIONS LATE SUNDAY INTO MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HTTP://WWW.WEATHER.GOV/SANDIEGO

HARRISON
538 
WHUS46 KSGX 290434
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
834 PM PST THU JAN 28 2016

...HIGH SURF TONIGHT THROUGH SATURDAY...

.A LARGE WEST-NORTHWEST LONG PERIOD SWELL WILL BUILD RAPIDLY
THROUGH FRIDAY MORNING...PEAK FRIDAY AFTERNOON AND FRIDAY
NIGHT...THEN SUBSIDE SATURDAY. THIS WILL PRODUCE HIGH SURF WITH
THE HIGHEST SURF NORTH OF NEWPORT BEACH AND SOUTH OF ENCINITAS.
STRONG RIP CURRENTS WILL OCCUR AS WELL...RESULTING IN DANGEROUS
SWIMMING CONDITIONS.

CAZ043-552-291300-
/O.CON.KSGX.SU.Y.0005.160129T0600Z-160131T0600Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
834 PM PST THU JAN 28 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST
SATURDAY...

* WAVES AND SURF...6 TO 10 FEET WITH SETS TO 12 FEET NORTH OF 
  NEWPORT BEACH AND SOUTH OF ENCINITAS. ELSEWHERE...4 TO 7 FEET. 

* TIMING...INCREASING TONIGHT...PEAKING FRIDAY AFTERNOON AND 
  EVENING...AND GRADUALLY SUBSIDING SATURDAY. 

* TIDES...HIGHEST TIDES AROUND 4.7 TO 4.9 FEET BETWEEN AROUND 
  MIDNIGHT AND 1 AM. LOWEST TIDES AROUND 1.8 TO 2.4 FEET BETWEEN 
  6 AND 7 PM. 

* IMPACTS...HIGH SURF AND STRONG RIP CURRENTS CREATING DANGEROUS 
  SWIMMING CONDITIONS. MINOR BEACH EROSION POSSIBLE. LARGER 
  WAVES MAY OVER-TOP JETTIES AND SEA WALLS. 

* OUTLOOK...A STORM SYSTEM WILL PRODUCE A LARGE NORTHWESTERLY 
  WIND SWELL AND CHOPPY HIGH SURF CONDITIONS LATE SUNDAY INTO 
  MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HTTP://WWW.WEATHER.GOV/SANDIEGO

MOEDE
174 
WHUS46 KSGX 291248
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
448 AM PST FRI JAN 29 2016

...HIGH SURF THROUGH SATURDAY...

.A LARGE WEST-NORTHWEST LONG PERIOD SWELL WILL BUILD THIS
MORNING...PEAKING THIS AFTERNOON...THEN SUBSIDING SATURDAY. THIS
WILL PRODUCE HIGH SURF...ESPECIALLY NORTH OF NEWPORT BEACH AND
SOUTH OF ENCINITAS. STRONG RIP CURRENTS WILL OCCUR AS
WELL...RESULTING IN DANGEROUS SWIMMING CONDITIONS.

CAZ043-552-292100-
/O.CON.KSGX.SU.Y.0005.000000T0000Z-160131T0600Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
448 AM PST FRI JAN 29 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST
SATURDAY...

* WAVES AND SURF...6 TO 10 FEET WITH SETS TO 12 FEET NORTH OF 
  NEWPORT BEACH AND SOUTH OF ENCINITAS. ELSEWHERE...4 TO 7 FEET. 

* TIMING...INCREASING THIS MORNING AND PEAKING THIS AFTERNOON...THEN
  GRADUALLY SUBSIDING SATURDAY.

* TIDES...HIGHEST TIDES AROUND 4.7 TO 4.9 FEET BETWEEN MIDNIGHT
  AND 1 AM. LOWEST TIDES AROUND 1.8 TO 2.4 FEET BETWEEN 6 AND 7
  PM.

* IMPACTS...HIGH SURF AND STRONG RIP CURRENTS CREATING DANGEROUS 
  SWIMMING CONDITIONS. MINOR BEACH EROSION POSSIBLE. LARGER 
  WAVES MAY OVER-TOP JETTIES AND SEA WALLS. 

* OUTLOOK...A STORM SYSTEM WILL PRODUCE A LARGE NORTHWESTERLY WIND
  SWELL AND CHOPPY HIGH SURF LATE SUNDAY INTO MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

SS

HTTP://WWW.WEATHER.GOV/SANDIEGO
457 
WHUS46 KSGX 292048
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1248 PM PST FRI JAN 29 2016

...HIGH SURF THROUGH SATURDAY...

.HIGH SURF FROM A LARGE WEST-NORTHWEST LONG PERIOD SWELL WILL
CONTINUE THROUGH SATURDAY. HIGHEST SURF WILL BE NORTH OF NEWPORT
BEACH AND SOUTH OF ENCINITAS. STRONG RIP CURRENTS WILL PRODUCE
DANGEROUS SWIMMING CONDITIONS.

CAZ043-552-300600-
/O.CON.KSGX.SU.Y.0005.000000T0000Z-160131T0600Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
1248 PM PST FRI JAN 29 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST
SATURDAY...

* WAVES AND SURF...6 TO 10 FEET WITH SETS TO 12 FEET NORTH OF 
  NEWPORT BEACH AND SOUTH OF ENCINITAS. ELSEWHERE...4 TO 7 FEET. 

* TIMING...HIGHEST SURF THIS AFTERNOON AND TONIGHT...THEN
  GRADUALLY SUBSIDING SATURDAY.

* TIDES...HIGHEST TIDES AROUND 4.7 TO 4.9 FEET BETWEEN MIDNIGHT 
  AND 1 AM. LOWEST TIDES AROUND 1.8 TO 2.4 FEET BETWEEN 6 AND 7 
  PM. 

* IMPACTS...HIGH SURF AND STRONG RIP CURRENTS CREATING DANGEROUS
  SWIMMING CONDITIONS. MINOR BEACH EROSION. LARGER WAVES MAY
  OVER-TOP JETTIES AND SEA WALLS.

* OUTLOOK FOR SUNDAY AND MONDAY...A STRONG WINTER STORM SYSTEM
  WILL BRING STRONG WINDS AND MORE HIGH SURF TO THE BEACHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MOEDE

HTTP://WWW.WEATHER.GOV/SANDIEGO
232 
WHUS46 KSGX 300459
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
859 PM PST FRI JAN 29 2016

...HIGH SURF THROUGH SATURDAY...

.HIGH SURF FROM A LARGE WEST-NORTHWEST LONG PERIOD SWELL WILL
CONTINUE THROUGH SATURDAY. HIGHEST SURF WILL BE NORTH OF NEWPORT
BEACH AND SOUTH OF ENCINITAS. STRONG RIP CURRENTS WILL PRODUCE
DANGEROUS SWIMMING CONDITIONS.

CAZ043-552-301400-
/O.CON.KSGX.SU.Y.0005.000000T0000Z-160131T0600Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
859 PM PST FRI JAN 29 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST
SATURDAY...

* WAVES AND SURF...6 TO 10 FEET WITH SETS TO 12 FEET NORTH OF 
  NEWPORT BEACH AND SOUTH OF ENCINITAS. ELSEWHERE...4 TO 7 FEET. 

* TIMING...HIGHEST SURF TONIGHT...THEN GRADUALLY SUBSIDING
  SATURDAY.

* TIDES...HIGHEST TIDES AROUND 4.7 TO 4.9 FEET BETWEEN MIDNIGHT 
  AND 1 AM. LOWEST TIDES AROUND 1.8 TO 2.4 FEET BETWEEN 6 AND 7 
  PM. 

* IMPACTS...HIGH SURF AND STRONG RIP CURRENTS CREATING DANGEROUS 
  SWIMMING CONDITIONS. MINOR BEACH EROSION. LARGER WAVES MAY 
  OVER-TOP JETTIES AND SEA WALLS. 

* OUTLOOK FOR SUNDAY AND MONDAY...A STRONG WINTER STORM SYSTEM 
  WILL BRING STRONG WINDS AND MORE HIGH SURF TO THE BEACHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

JMB

HTTP://WWW.WEATHER.GOV/SANDIEGO
728 
WHUS46 KSGX 301307
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
507 AM PST SAT JAN 30 2016

...HIGH SURF THROUGH SATURDAY...

.HIGH SURF FROM A LARGE WEST-NORTHWEST LONG PERIOD SWELL WILL
CONTINUE THROUGH SATURDAY. HIGHEST SURF WILL BE NORTH OF NEWPORT
BEACH AND SOUTH OF ENCINITAS. STRONG RIP CURRENTS WILL PRODUCE
DANGEROUS SWIMMING CONDITIONS.

CAZ043-552-302115-
/O.CON.KSGX.SU.Y.0005.000000T0000Z-160131T0600Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
507 AM PST SAT JAN 30 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WAVES AND SURF...6 TO 8 FEET WITH SETS TO 10 FEET NORTH OF
  NEWPORT BEACH AND SOUTH OF DEL MAR. ELSEWHERE...4 TO 7 FEET.

* TIMING...HIGHEST THIS MORNING...GRADUALLY SUBSIDING THROUGH THE
  DAY.

* TIDES...LOWEST TIDES AROUND 1.8 TO 2.4 FEET BETWEEN 6 AND 7 PM.

* IMPACTS...HIGH SURF AND STRONG RIP CURRENTS CREATING DANGEROUS 
  SWIMMING CONDITIONS. MINOR BEACH EROSION. LARGER WAVES MAY 
  OVER-TOP JETTIES AND SEA WALLS. 

* OUTLOOK FOR SUNDAY AND MONDAY...A STRONG WINTER STORM SYSTEM 
  WILL BRING STRONG WINDS AND MORE HIGH SURF TO THE BEACHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

SS

HTTP://WWW.WEATHER.GOV/SANDIEGO
552 
WHUS46 KSGX 302028
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1228 PM PST SAT JAN 30 2016

...HIGH SURF THROUGH THIS EVENING...

.HIGH SURF FROM A LARGE WEST-NORTHWEST LONG-PERIOD SWELL WILL
CONTINUE THROUGH THIS EVENING. HIGHEST SURF WILL BE NORTH OF
NEWPORT BEACH AND SOUTH OF ENCINITAS. STRONG RIP CURRENTS WILL
PRODUCE DANGEROUS SWIMMING CONDITIONS.

CAZ043-552-310600-
/O.CON.KSGX.SU.Y.0005.000000T0000Z-160131T0600Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
1228 PM PST SAT JAN 30 2016

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WAVES AND SURF...5 TO 7 FEET WITH SETS TO 8 FEET NORTH OF
  NEWPORT BEACH AND SOUTH OF DEL MAR. ELSEWHERE...4 TO 6 FEET WITH
  SETS TO 7 FEET.

* TIMING...GRADUALLY SUBSIDING THROUGH THIS EVENING.

* TIDES...LOWEST TIDES AROUND 1.8 TO 2.4 FEET BETWEEN 6 AND 7 PM.

* IMPACTS...HIGH SURF AND STRONG RIP CURRENTS CREATING DANGEROUS 
  SWIMMING CONDITIONS. MINOR BEACH EROSION. LARGER WAVES MAY 
  OVER-TOP JETTIES AND SEA WALLS. 

* OUTLOOK FOR SUNDAY AND MONDAY...A STRONG WINTER STORM SYSTEM 
  WILL BRING STRONG WINDS AND MORE HIGH SURF TO THE BEACHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO
574 
WHUS46 KSGX 310558
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
958 PM PST SAT JAN 30 2016

...HIGH SURF EXPECTED SUNDAY EVENING THROUGH MONDAY NIGHT...

.LATE SUNDAY INTO MONDAY...WIDESPREAD GALE FORCE WINDS OVER THE
COASTAL WATERS ARE EXPECTED TO GENERATE LARGE AND VERY CHOPPY SURF
CONDITIONS AT THE SOUTHERN CALIFORNIA BEACHES...LIKELY 6 TO 8
FEET WITH SETS UP TO 10 FEET.

CAZ043-552-311400-
/O.EXP.KSGX.SU.Y.0005.000000T0000Z-160131T0600Z/
/O.NEW.KSGX.SU.Y.0006.160201T0600Z-160202T1100Z/
SAN DIEGO COUNTY COASTAL AREAS-ORANGE COUNTY COASTAL AREAS-
958 PM PST SAT JAN 30 2016

...HIGH SURF ADVISORY IN EFFECT FROM 10 PM SUNDAY TO 3 AM PST
TUESDAY...
...HIGH SURF ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 10 PM SUNDAY TO 3 AM PST
TUESDAY. 

* WAVES AND SURF...6 TO 8 FEET...WITH OCCASIONAL SETS UP TO 10
  FEET.

* TIMING...SURF BECOMING HIGH SUNDAY EVENING AND CONTINUING
  THROUGH MONDAY NIGHT. 

* IMPACTS...HIGH SURF AND STRONG RIP CURRENTS CREATING DANGEROUS
  SWIMMING CONDITIONS. MINOR BEACH EROSION. LARGER WAVES MAY OVER-
  TOP JETTIES AND SEA WALLS. BRIEF VERY HEAVY RAIN POSSIBLE SUNDAY
  EVENING AT THE BEACHES.

* OUTLOOK FOR TUESDAY...SURF WILL BE CHOPPY TUESDAY MORNING BUT
  SHOULD FALL BELOW 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

WEATHER.GOV/SANDIEGO

JMB

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 27, 9:30 PM PST, 3 hours 25 minutes earlier.

Area forecast discussion, Jan 27, 9:30 PM PST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST WED JAN 27 2016

.SYNOPSIS...HIGH PRESSURE ALOFT WITH WEAK OFFSHORE FLOW WILL
CONTINUE THE WARM WEATHER THROUGH FRIDAY...WITH A COOLING TREND
BEGINNING SATURDAY. A PACIFIC STORM SYSTEM WILL LIKELY BRING
RAIN...MOUNTAIN SNOW AND STRONG WINDS LATE SATURDAY NIGHT THROUGH
SUNDAY NIGHT. SLIGHT WARMING AND PARTLY CLOUDY WEATHER WILL LIKELY
RETURN EARLY NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

HIGH CLOUDS CONTINUED THIS EVENING...AND WILL CONTINUE
OVERNIGHT...AS A WEAK SHORTWAVE WAS MOVING THROUGH THE RIDGE. THE
SHORTWAVE WILL BE TO OUR SOUTHEAST THURSDAY...AND THE RESULTING
CLEARING SHOULD ALLOW FOR ABOUT 2-3 DEG F WARMING THURSDAY IN MOST
AREAS. THE WARMEST DAY IN INLAND AREAS THIS WEEK SHOULD BE FRIDAY
WITH THE HIGHEST 850 MB TEMPS...13-15 DEG C...THOUGH COASTAL AREAS
WILL COOL SLIGHTLY AS ONSHORE FLOW DEVELOPS...AND HIGH-RES MODELS
HAVE A SEA BREEZE MAKING IT TO THE MOUNTAIN CRESTS. HIGHEST TEMPS
COULD LOCALLY BE AROUND 80 THU-SAT IN THE LOWER DESERTS.

MODELS STILL HAVE DEEP TROUGH ASSOCIATED WITH A JET STREAM WITH
WINDS AT 300 MB AS HIGH AS 150 KT FOR LATE IN THE WEEKEND. THERE
WILL BE A PERIOD OF TIME WHEN MOISTURE REACHES UP TO 500 MB OVER
MAINLY NORTHERN PARTS OF OUR FORECAST AREA...SUCH AS SW SAN
BERNARDINO COUNTY...THOUGH GFS HAS BEEN KEEPING THE DURATION OF THE
BEST MOISTURE LIMITED TO LATE SAT NIGHT/EARLY SUN MORNING. THE
STRONG WINDS WILL ASSIST IN GOOD OROGRAPHICS ON THE MOUNTAIN
SLOPES...THOUGH PRECIP AMOUNTS MAY NOT BE ALL THAT GREAT AT LOWER
ELEVATIONS...PERHAPS 1/2 INCH AT THE COAST...BUT 1-3 INCHES ON THE
COASTAL MOUNTAIN SLOPES. SOME OF THE MOISTURE SHOULD SPILL OVER INTO
THE DESERTS PROVIDING PERHAPS 1/4 INCH THERE. GFS HAS TRENDED A
LITTLE WEAKER ON THE STRENGTH OF A SURFACE LOW...BUT REGARDLESS DUE
TO THE TIGHT HEIGHT/TEMPERATURE GRADIENTS ALOFT...THERE SHOULD BE A
LOT OF WIND...NOT JUST IN THE MOUNTAINS/DESERTS BUT AT THE COAST/IN
THE COASTAL WATERS AS WELL. 850 MB TEMPS WILL FALL FROM AROUND 5-7
DEG C SATURDAY NIGHT TO AROUND 0 DEG C BY SUNDAY EVENING...THOUGH
THE TEMP DECREASES WILL COME MOISTURE AS THE MOISTURE IS SHIFTED OFF
TO THE EAST. AREAS ABOVE 6500 FEET COULD POTENTIALLY HAVE HEAVY
SNOW...BUT THE 5000-6500 FOOT RANGE WILL PROBABLY MOSTLY GET RAIN.
SNOW LEVELS COULD FALL AS LOW AS 3500-4000 FEET SUNDAY NIGHT. SOME
WEAK RIDGING EARLY NEXT WEEK SHOULD BRING AN END TO THE PRECIP
MONDAY...BUT SOME MOISTURE ALOFT WILL LIKELY KEEP SOME CLOUDS
AROUND...WITH TEMPS RISING ONLY TO NEAR NORMAL FOR FEBRUARY.

&&

.AVIATION...
280432Z...SCT-BKN CLOUDS AOA 20000 FT MSL AND UNRESTRICTED VIS
THROUGH THU EVENING.

&&

.MARINE...
830 PM...A LARGE LONG-PERIOD WEST-NORTHWEST SWELL WILL PRODUCE SEAS
OF 10-12 FEET THURSDAY NIGHT THROUGH EARLY SATURDAY FOR PORTIONS OF
THE OUTER WATERS. A STRONG TROUGH MOVING THROUGH THE REGION MAY
PRODUCE GALE FORCE WINDS OF 30-40 KT OVER THE COASTAL WATERS SUNDAY
NIGHT THROUGH MONDAY NIGHT. A LARGE SHORT-PERIOD WEST-NORTHWEST
SWELL IN ADDITION TO THE WINDS WILL CREATE HAZARDOUS BOATING
CONDITIONS SUNDAY NIGHT THROUGH MONDAY NIGHT.

&&

.BEACHES...
835 PM...A LARGE LONG-PERIOD WEST-NORTHWEST SWELL WILL ARRIVE
THURSDAY NIGHT AND PEAK FRIDAY AT 12 FEET/17 SECONDS. LOCAL SURF OF
AROUND 6-10 FEET WITH SETS TO 12 FEET IS POSSIBLE FRIDAY INTO EARLY
SATURDAY...ALONG WITH STRONG RIP CURRENTS AND BEACH EROSION. SEE THE
BEACH HAZARDS STATEMENT...LAXCFWSGX...FOR MORE DETAILS.

A LARGER...BUT MUCH SHORTER PERIOD SWELL WILL LIKELY BRING ANOTHER
ROUND OF HIGH SURF AND STRONG RIP CURRENTS FOR LATE SUNDAY INTO
MONDAY.

&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...BEACH HAZARDS STATEMENT FROM THURSDAY EVENING THROUGH SATURDAY
     EVENING FOR ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY
     COASTAL AREAS.

PZ...NONE.
&&

PUBLIC...MAXWELL
AVIATION/MARINE/BEACHES...SS

Nearby

High Surf Advisories in California, 2016Every high surf advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.